Invega Sustenna IM injection S/ERegister Today!
This is a discussion on Invega Sustenna IM injection S/E in Psychiatric Nursing, part of Nursing Specialties ... I am a community mental health nurse, the clinic I work at gives risperdal consta and invega...by yellowfluffball Jan 5, '12I am a community mental health nurse, the clinic I work at gives risperdal consta and invega sustenna injections, invega comes in 117mg, 156mg, and 234mg and is suppose to be given every 4 weeks, some of the clients we see had their 234mg invega sustenna bumped up to every 3 weeks, all of the clients who have gotten it every 3 weeks have gotten these hard knots after a couple weeks of getting the injection and after giving couple more the nurse practioners have discontinued the clients off it, has anyone heard of this happening to their clients? I know invega sustenna is a very harsh medication and a side effect is injection site issues, just wondering if other people have had this issue?
Print and share with friends and family.
Compliments of allnurses.com.
http://allnurses.com/showthread.php?t=658535©2013 allnurses.com INC. All Rights Reserved.
- 2,951 Views
- May 23, '12 by TerpGal02I know this is super old, but I also hear that Sustenna is quite more painful than the other long acting IMs. Most of our clients on IMs are on Consta. We have only a handful of clients on Sustenna. Then there is the odd smattering of 1 or 2 on Haldol or Prolixin Dec
- May 23, '12 by yellowfluffballmost of the clients we serve are on invega sustenna, some are on risperdal consta, none on haldol or prolixin as they are unavailable in the area I am in. Most clients relate only the first couple shots of invega sustenna are somewhat painful, invega is a somewhat harsh medication, most of the practioners in the clinic i work in prefer invega sustenna because it's every 4 weeks, compared with every 2 weeks for risperdal consta.
- Sep 18, '12 by notamursei dont see d/c'ing the IS due to knots. THis can happen with any injection. It is important to rotate sites.. getting an injection in one spot every few months (by rotating) shouldn't be a problem.
- Sep 26, '12 by Morgan314YES !!! One of my clients has reported knots/lumps in her arms since starting IS over a year ago.The client has taken my hand and guided my fingers over these areas and there are at least 2 or 3 small hard knots/lumps in both arms. Of course we rotate sites, and it's not the kind of lump that goes away. They have been there for months.